EconPapers    
Economics at your fingertips  
 

Analysis and Optimal Control Intervention Strategies of a Waterborne Disease Model: A Realistic Case Study

Obiora Cornelius Collins () and Kevin Jan Duffy ()

Journal of Applied Mathematics, 2018, vol. 2018, 1-14

Abstract: A mathematical model is formulated that captures the essential dynamics of waterborne disease transmission under the assumption of a homogeneously mixed population. The important mathematical features of the model are determined and analysed. The model is extended by introducing control intervention strategies such as vaccination, treatment, and water purification. Mathematical analyses of the control model are used to determine the possible benefits of these control intervention strategies. Optimal control theory is utilized to determine how to reduce the spread of a disease with minimum cost. The model is validated using a cholera outbreak in Haiti.

Date: 2018
References: Add references at CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://downloads.hindawi.com/journals/JAM/2018/2528513.pdf (application/pdf)
http://downloads.hindawi.com/journals/JAM/2018/2528513.xml (text/xml)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:hin:jnljam:2528513

DOI: 10.1155/2018/2528513

Access Statistics for this article

More articles in Journal of Applied Mathematics from Hindawi
Bibliographic data for series maintained by Mohamed Abdelhakeem ().

 
Page updated 2019-12-29
Handle: RePEc:hin:jnljam:2528513